MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 30X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 30X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305128
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
Materials#: 305128, batch#: 3024960.It was reported by the customer that the needles are completely clogged.Verbatim: rcc received a complaint via email.Pir attached.Complaint no.: (b)(4).Date of incident: (b)(6) 2024.Account number: (b)(4).Client's name: (b)(6).Product no.: 305128.Product description: bd 30gx1" needle.Serial no./lot: (b)(6).Quantity: 1 bx.Description: a dozen defective needles, the needles are completely clogged or with a scratched bevel.Response received.Please find below the requested information: no adverse events or serious injuries have been reported by patients or healthcare professionals.The needles need to be replaced either due to blockage or poor tissue penetration caused by clogged tip.
 
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Additional information received no adverse events or serious injuries have been reported by patients or healthcare professionals.The needles need to be replaced either due to blockage or poor tissue penetration caused by clogged tip.Materials#: 305128 batch#: 3024960 it was reported by the customer that the needles are completely clogged.Verbatim: rcc received a complaint via email.Pir attached.Complaint no.: (b)(4).Date of incident: (b)(6) 2024 account number: (b)(4).Client's name: (b)(6).Product no.: 305128 product description: bd 30gx1" needle serial no./lot: (b)(6).Quantity: 1 bx.Description: a dozen defective needles, the needles are completely clogged or with a scratched bevel.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up for device evaluation.It was reported the needles are completely clogged or have a scratched bevel.To aid in the investigation, fifty-six samples were received for evaluation by our quality team.Forty-six samples were in sealed packaging blisters and ten samples had no packaging.A visual inspection was performed.First, with 10x magnification, and then with a 30x microscope.No defects or imperfections were observed.Each sample was then connected to a syringe with saline solution.Fifty-four samples expelled the solution with a normal flow.Two samples did not expel the solution; these needles are clogged.It could be possible for this defect to occur while passing the needle through the stopper vial clogging the needle with the stopper vial material.A device history record review was completed for provided material number 305128, lot 3024960.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.There are quality controls currently in place to detect this type of defect during the production process such as a vision system that inspects 100% of all products for clogged needles.Based on the investigation and with the returned sample analysis the symptom reported by the customer of clogged needle is confirmed.

Brand Name
NEEDLE 30X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18845656
Report Number1911916-2024-00162
Device Sequence Number20920619
Product Code FMI
UDI-Device Identifier30382903051282
UDI-Public(01)30382903051282
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305128
Device Lot Number3024960
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Supplement Date Received by Manufacturer04/11/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown